MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TIBIAL COMP,SINGLECOATED US VERS, X-LARGE; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED

ENCORE MEDICAL, L.P. TIBIAL COMP,SINGLECOATED US VERS, X-LARGE; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Model Number 400-264
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 05/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device is not available.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly on (b)(6) 2014 the patient underwent a total left ankle replacement surgery.It is alleged that on (b)(6) 2015 he twisted his left ankle and on (b)(6) 2016 the implant caused injury to the patient due to " hardware failure involving the medial aspect of the ankle joint, failed tibial component resulting in failed hardware with medial malleol or non union requiring a revision and removal of said product.".
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly on (b)(6), 2014 the patient underwent a total left ankle replacement surgery.It is alleged that on (b)(6) 2015 he twisted his left ankle and on (b)(6) 2016 the implant caused injury to the patient due to " hardware failure involving the medial aspect of the ankle joint, failed tibial component resulting in failed hardware with medial malleol or non union requiring a revision and removal of said product.".
 
Additional Manufacturer Narrative
Please note the correction to d2a.The reported event that non-union occurred could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned, and no other evidence were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.It was alleged that on (b)(6), 2014 the patient underwent a total left ankle replacement surgery.It is alleged that on (b)(6) 2015 he twisted his left ankle and on (b)(6) 2016 the implant caused injury to the patient due to ".Hardware failure involving the medial aspect of the ankle joint, failed tibial component resulting in failed hardware with medial malleol or non union requiring a revision and removal of said product." no essential medical records were receieved indicating the kind of hardware failure.The only effective statement is an alleged non-union after approx.2 years of implantation.As to missing evidences a relation of reported accident in may 2016 to alleged non-union could not be verified.With available information it could not be determined if the product had suffered from the alleged incident.Basically a non union refers to patient factors and is not primarily associated with a product deficiency.In this case a real caused could not be identified.If the device is returned or if any additional information, like medical documents, is provided, the investigation will be reassessed.

Brand Name
TIBIAL COMP,SINGLECOATED US VERS, X-LARGE
Common Device Name
PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
postfach
austin TX 78758 6313
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key6775630
Report Number0008031020-2017-00470
Device Sequence Number16195805
Product Code NTG
UDI-Device Identifier00886385016559
UDI-Public00886385016559
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2018
Device Model Number400-264
Device Catalogue Number400264
Device Lot Number130409
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale